Florida, 2006

Hail in Florida, May 15, 2006

May 15, 2006 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 14, 8:05 PM EST, 4 hours 57 minutes earlier.

Area forecast discussion, May 14, 8:05 PM EST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EDT SUN MAY 14 2006

.UPDATE...LATEST WATER VAPOR IMAGERY SHOWS MID/UPPER LOW SPINNING
OVER THE OH VALLEY THIS EVENING. WEAK DISTURBANCES ALOFT CONTINUE TO
ROTATE AROUND THE LOW CENTER INTO THE GULF COAST AND SRN ATLANTIC
STATES. A SLOW-MOVING COLD FRONT EXTENDS FROM NERN NC SWWD ACROSS
CNTRL GA/AL INTO ERN TX. SCATTERED STRONG/SEVERE TSTMS DEVELOPED
ALONG OLD OUTFLOW BOUNDARY FROM EARLIER MCS OVER CNTRL/SRN AL AND
MOVED EWD INTO SW/SCNTRL GA DURING THE LATE AFTN AND EARLY
EVENING...PROMPTING ISSUANCE OF A SVR TSTM WATCH FOR OUR MOST OF OUR
GA COUNTIES. STEEP LAPSE RATES AND COLD TEMPS ALOFT (LOW WET BULB
ZERO HEIGHTS) COMBINED WITH DEEP LAYER SHEAR SUPPORTED HAIL
PRODUCING TSTMS...WITH SEVERAL REPORTS OF NICKEL TO QUARTER SIZE
HAIL NEAR ALBANY AND PENNY SIZE HAIL AT MYSTIC GA. THERE WAS A
REPORT OF WIND DAMAGE TO A FEW TREES IN CLAY COUNTY GA. PER RADAR
TRENDS...THE SVR WX THREAT APPEARS TO HAVE DIMINISHED OWING TO LOSS
OF DAYTIME HEATING...BUT WILL CONTINUE TO MONITOR TSTMS OVER SRN GA.
WILL CONTINUE CURRENT FCST UNTIL THE WATCH EXPIRES OR IS CANCELLED.

&&

.MARINE...SWLY WINDS VARY FROM 10-15 KTS AND SEAS ARE 2 FT OR LESS.
MODELS CONSISTENT WITH GRADUAL VEERING OF WINDS FROM WEST TO EAST
OVERNIGHT AS THE COLD FRONT SINKS SEWD TOWARD THE COASTAL
WATERS...AND THEN SHIFT TO OFFSHORE AFTER FROPA.

&&

.AVIATION...VFR CONDITIONS FCST AT THE TAF SITES FOR THE NEXT 24
HRS. SCT SHRA/TS WILL DEVELOP LATER TONIGHT AND GRADUALLY SPREAD
FROM NW TO SE ACROSS THE TERMINALS THROUGH MONDAY. PCPN WILL END AT
ABY...DHN AND PFN BY NOON AND CONTINUE INTO THE AFTN HRS AT TLH AND
VLD. REDUCED CIGS AND VSBYS AS WELL AS CONVECTIVE GUSTS TO 25 KTS
POSSIBLE WITH THE STRONGER TSRA.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

JAMSKI/MROCZKA
Hazardous weather outlook, May 14, 4:11 AM EST, 20 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EDT SUN MAY 14 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-151045-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
411 AM CDT SUN MAY 14 2006 /511 AM EDT SUN MAY 14 2006/

...SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT OVER SOUTHEAST
ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE EASTERN FLORIDA
PANHANDLE AND BIG BEND...

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE ADJACENT GULF OF
MEXICO WATERS.

.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER INDICATES A SLIGHT RISK FOR SEVERE
STORMS TODAY AND TONIGHT OVER THE ENTIRE TRI-STATE REGION. SHOWERS
AND THUNDERSTORMS WILL BE INCREASING IN COVERAGE AHEAD OF AN
APPROACHING COLD FRONT. SOME OF THE STORMS MAY BECOME SEVERE THIS
AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS PRODUCING LARGE
HAIL AND DAMAGING WIND GUSTS. THERE IS ALSO A MODERATE RISK OF RIP
CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COLD FRONT
WILL SWEEP ACROSS THE AREA ON MONDAY WITH SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. ALTHOUGH A THUNDERSTORM OR TWO MAY
BECOME SEVERE...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME. THERE WILL BE A MODERATE RISK OF RIP CURRENTS AGAIN ON
MONDAY ALONG THE FLORIDA PANHANDLE BEACHES. HAZARDOUS WEATHER IS
NOT EXPECTED FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. SPOTTERS SHOULD BE
CONSIDERED ACTIVATED AT THE FIRST ISSUANCE OF A SEVERE THUNDERSTORM
OR TORNADO WATCH OR WARNING FOR OUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEB SITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BARRY

In the hours before

Special weather statement, May 14, 7:53 PM EST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
853 PM EDT SUN MAY 14 2006

GAZ148-161-150130-
BERRIEN-LANIER-
853 PM EDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BERRIEN AND LANIER
COUNTIES...

* UNTIL 930 PM EDT

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER STRONG THUNDERSTORM 6 MILES NORTHEAST OF RAY CITY...OR 7
MILES SOUTHEAST OF NASHVILLE...MOVING EAST AT 10 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, May 14, 7:53 PM EST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
853 PM EDT SUN MAY 14 2006

GAZ148-161-150130-
BERRIEN-LANIER-
853 PM EDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BERRIEN AND LANIER
COUNTIES...

* UNTIL 930 PM EDT

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHEAST OF RAY CITY...OR 7
MILES SOUTHEAST OF NASHVILLE...MOVING EAST AT 10 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, May 14, 8:55 PM EST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
955 PM EDT SUN MAY 14 2006

ALZ067-150230-
HENRY-
855 PM CDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY...

* UNTIL 930 PM CDT

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF HEADLAND...MOVING EAST AT 20
MPH.

SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

14-MROCZKA
Special weather statement, May 14, 11:08 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1208 AM EDT MON MAY 15 2006

FLZ007-150445-
INLAND WALTON-
1108 PM CDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...

* UNTIL 1145 PM CDT

AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SVEA...OR 17 MILES NORTHEAST
OF CRESTVIEW...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT LIGHTNING. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, May 14, 11:39 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1239 AM EDT MON MAY 15 2006

ALZ068-069-FLZ007>011-150530-
COASTAL WALTON-GENEVA-HOLMES-HOUSTON-INLAND
WALTON-JACKSON-WASHINGTON-
1139 PM CDT SUN MAY 14 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN GENEVA...HOLMES...
SOUTHWEST HOUSTON...NORTHWEST JACKSON...WALTON AND WASHINGTON
COUNTIES...

* UNTIL 1230 AM CDT

AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
SLOCOMB TO 9 MILES SOUTHWEST OF GENEVA TO 9 MILES EAST OF DORCAS...OR
ALONG A LINE EXTENDING FROM 15 MILES EAST OF GENEVA TO 9 MILES
SOUTHWEST OF GENEVA TO 10 MILES NORTHWEST OF DE FUNIAK SPRINGS...
MOVING SOUTHEAST AT 25 MPH.

THESE STORMS WILL BE NEAR...
  DE FUNIAK SPRINGS BY 1150 PM CDT.
  BONIFAY BY 1210 AM CDT.
  CHIPLEY BY 1220 AM CDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE ALSO PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ALSO NEARLY
CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, May 15, 12:28 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
128 AM EDT MON MAY 15 2006

FLZ007>011-150615-
COASTAL WALTON-HOLMES-INLAND WALTON-JACKSON-WASHINGTON-
1228 AM CDT MON MAY 15 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HOLMES...JACKSON...WALTON
AND WASHINGTON COUNTIES...

* UNTIL 115 AM CDT

AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
MARIANNA TO 8 MILES SOUTHEAST OF DEERLAND...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF MARIANNA TO 13 MILES WEST OF DE FUNIAK
SPRINGS...MOVING SOUTHEAST AT 10 MPH.

THESE STORMS WILL BE NEAR...
  CHIPLEY BY 1240 AM CDT.
  MARIANNA BY 100 AM CDT.
  VERNON BY 115 AM CDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL

The radar

The Eglin Afb radar (KEVX), 74 km away, was scanning. The volume nearest the first event began at 06:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jackson

When
May 15, 1:02 AM EST
Where
Jackson County, 3 mi ESE of Marianna
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.767, -85.183

The Jackson County Sheriff reported nickel size hail fell on a deputy's vehicle while traveling east on U.S. Highway 90.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511771.